MAUDE Adverse Event Report: BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. INSYTE AUTOGUARD; PERIPHERAL IV CATHETERS

BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. INSYTE AUTOGUARD; PERIPHERAL IV CATHETERS
Catalog Number 381823
Medical Device Problem Codes Retraction Problem (1536); Material Protrusion/Extrusion (2979); No Flow (2991)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/12/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.
 
Event or Problem Description
It was reported that the needle pierced the catheter resulting in an inability to retract.Before inserting the needle, the nurse checked the catheter by pulling the needle out slightly.The catheter appeared normal.Once the needle was in the patient's vein, a slight swelling appeared under the patient's skin.No blood return.The nurse pulled the catheter out again.The catheter had been pierced by the needle and the needle would not retract.No adverse events affecting the patient were reported.Additional information 2/26/2026: the event took place on (b)(6) 2026.There were no consequences in the patient.
 
Additional Manufacturer Narrative
The complaint of complications during the insertion process was confirmed; however, the root cause could not be determined.One 22g insyte autoguard device was provided for investigation.The iv catheter was received separate from the needle, and the needle was received fully retracted within the safety shield.The sample exhibited evidence of use.A microscopic examination of the catheter revealed a v-shaped breach in the catheter tubing, which was consistent with needle puncture damage.The instructions for use (ifu) state, "if the needle is partially or completely withdrawn from the catheter tubing during insertion, do not re-insert the needle into the catheter tubing as damage may occur." the damage associated with the needle protruding through the catheter can affect flashback and needle retraction; however, the root cause of the reported issue could not be determined.There were no other similar complaints from the implicated lot.A review of the inspection records and quality/manufacturing controls for the implicated lot indicated no related issues with the manufacturing process.Manufacturing controls are in place to mitigate the occurrence of this type of failure.The complaint has been documented and will continue to be monitored as part of ongoing efforts to identify potential manufacturing related issues.A review of our risk management documentation was performed and indicates that the potential risk of the reported event was assessed appropriately.Complaints received about this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored.Our business team regularly reviews the data collected for identification of emerging trends.
 
Event or Problem Description
No new information.

Brand Name
INSYTE AUTOGUARD
Common Device Name
PERIPHERAL IV CATHETERS
Manufacturer (Section D)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer (Section G)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key24484838
Report Number1710034-2026-00204
Device Sequence Number20084443
Product Code FOZ
UDI-Device Identifier00382903818235
UDI-Public(01)00382903818235(11)250324(17)280229(10)5057907
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K201075
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/09/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number381823
Device Lot Number5057907
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/23/2026
Supplement Date Received by Manufacturer04/09/2026
Initial Report FDA Received Date03/02/2026
Supplement Report FDA Received Date04/09/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/24/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown